Stochastic Systems 2014View this Special Issue
Research Article | Open Access
Rui Zhang, Weihai Zhang, Xiangyun Lin, "The Control for Bilinear Systems with Poisson Jumps", Mathematical Problems in Engineering, vol. 2014, Article ID 635758, 7 pages, 2014. https://doi.org/10.1155/2014/635758
The Control for Bilinear Systems with Poisson Jumps
This paper discusses the state feedback control problem for a class of bilinear stochastic systems driven by both Brownian motion and Poisson jumps. By completing square method, we obtain the control by solutions of the corresponding Hamilton-Jacobi equations (HJE). By the tensor power series method, we also shift such HJEs into a kind of Riccati equations, and the control is represented with the form of tensor power series.
The main purpose of control design is to find the law to efficiently eliminate the effect of the disturbance [1, 2]. Theoretically, study of control first starts from the deterministic linear systems, and the derivation of the state-space formulation of the standard control leads to a breakthrough, which can be found in the paper . In recent years, stochastic control systems, such as Markovian jump systems [4–6], Gaussian control design , and Itô differential systems [8–13], have received a great deal of attention. However, up to now, most of the work on stochastic control is confined to Itô type or Markovian jump systems. Yet, there are still many systems which contain Poisson jumps in economics and natural science. In 1970s, Boel and Varaiya  and Rishel  considered the optimal control problem with random Poisson jumps, and many basic results have been made. From then on, many scholars and economists also study the system and its applications; for further reference, we refer to [16–20] and their references. But those results mostly concentrate on optimal control and its application in financial market or corresponding theories. Of course, such model still can be disturbed by exogenous disturbance and its robustness is also an important problem. The objective of this paper is to develop an -type theory over infinite time horizon for the disturbance attenuation of stochastic bilinear systems with Poisson jumps by dynamic state feedback.
Generally, the key of control design is to solve a general Hamilton-Jacobi equation (HJE). However, up to now, there is still no effective algorithm to solve such a general HJE. In order to solve the HJE given in this paper, we extend a tensor power series approach which is used in  and also give the simulation of the trajectory of output under control. This paper will follow along the lines of  to study the stochastic control with infinite horizons and finite horizon for a class of nonlinear stochastic differential systems with Poisson jumps. The paper is organized as follows.
In Section 2, we review Itô’s theories about the system driven by Brownian motion and Poisson jumps. In Section 3, we obtain the by solving the HJE which is proved by the completing square method. In Section 4, we discuss the problem of finite horizon control with jumps, and using the tensor power series approach, we discuss the approximating control given in the paper. For convenience, we adopt the following notation.
denotes the set of all real symmetric matrices; is the transpose of the corresponding matrix ; is the positive definite (semidefinite) matrix ; is the identity matrix; is the expectation of random variable ; is the Euclidean norm of vector and is the dimension of ; is the set of -dimensional stochastic process defined on interval ( can take ), taking values in , with norm is the class of function twice continuously differential with respect to and once continuously differential with respect to ; is the inner product of two vectors .
For a given complete probability space , let and be the Brownian motion and the Poisson random measure, respectively, which are mutually independent:(i)a 1-dimensional standard Brownian motion ;(ii)a Poisson random measure on , where is a nonempty open set equipped with its Borel field , with the compensator , such that is a martingale for all satisfying . Here is an arbitrarily given finite Lévy measure on , that is, a measure on with the property that . We also let where denotes the totality of null sets.
In order to discuss the systems driven by Brownian motion and Poisson jumps, we first review the theorem about Itô’s formula for such stochastic processes.
Theorem 1. Let be a square integral continuous martingale; is a continuous adapted process with finite variance. is locally square integral due to and ; satisfies the following Itô type stochastic process:
Then for , we have (see  Chapter I, 3, Theorem 11)
where denotes the predictable compensator of martingale .
In the paper, for convenience, is shorten as . Furthermore, for , if using Itô formula to and integrating from to , then taking expectation with both sides we can see that is continuous with respect to time . Since we mainly use the results of expectations of some well functions on and those expectations are continuous with respect to time , so, for briefness, in the rest of this paper the sign under integration is also shortened as .
3. The Control for Bilinear Systems with Jumps
We consider the following bilinear system driven by Poisson jumps: where represents the exogenous disturbance, , , and are constant matrices, , and only depends on . If there exists an such that for any given and all , , the closed-loop system satisfies we call the control of (6).
Theorem 2. Suppose there exists a nonnegative solution to the HJE Then is an control for system (6).
Proof . Applying Itô’s formula to , we have Taking expectation with both sides and applying and , we obtain Completing square for and , respectively, we have where By HJE (8) and let , we have So, the following inequality is true: This proves that is an control for system (6).
4. The Tensor Power Series Representation of Control
Generally speaking, it is very hard to solve HJE (8). Now we use an approximation algorithm which is called tensor power series approach to solve a special case of HJE (8). In what follows, suppose satisfying (8) has the following form: where , , are symmetrically and continuously differential matrix-valued functions on , is the Kronecker product of matrix (or vectors), and is times Kronecker product of .
Theorem 4. For given , suppose satisfy the following Riccati equations:
Then the control for system (6) can be given by
where and is given by following Lemma 6.
In order to prove Theorem 4, we need the following lemmas, and Lemmas 5–8 are given without proofs.
Lemma 5. For any , , , , , and we have
Lemma 6. For any matrix , , and integer , we have where , , and .
Lemma 7. Let exist. We have
Lemma 8. For any matrix , , and integer , we have where , and is the th row vector of matrix .
Lemma 9. For any matrix and integer , we have where , , is the th row vector of matrix C, and is determined as in Lemma 8.
Proof of Theorem 4. Applying Lemmas 6–9, we have Substituting (26)–(31) and (21) into (8) with terminal conditions , we can prove that satisfies HJE (8). By Theorem 2, the control for system (6) can be given as Similar to (29), we prove that the control can be represented with the form of (18).
Now we apply the result of tensor power approach to an example.
Example 10. Consider the system (6) with coefficients is Poisson measure with parameter ; is 1-dimensional Brownian motion and . Here the approximation of is given by and Figure 1 is the simulation of and control , where is the approximation of of system (6). For the theories of simulation, we will discuss them in another paper. Here we only give the results of simulation.
5. Concluding Remarks
We have discussed the state feedback control for a class of bilinear stochastic system where both Brownian motion and Poisson process are present. In order to solve the HJE given in the paper, we also discuss the method of tensor power series approach.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
This work was supported by the NSF of China, Grant nos. 61174078, 11271007, and 61170054.
- C. S. Wu and B. S. Chen, “Unified design for , , and mixed control of spacecraft,” Journal of Guidance, Control, and Dynamics, vol. 22, pp. 884–896, 1999.
- C. S. Wu and B. S. Chen, “Adaptive attitude control of spacecraft: Mixed / approach,” Journal of Guidance, Control, and Dynamics, vol. 24, pp. 755–766, 2001.
- J. C. Doyle, K. Glover, P. P. Khargonekar, and B. A. Francis, “State-space solutions to standard and control problems,” IEEE Transactions on Automatic Control, vol. 34, no. 8, pp. 831–847, 1989.
- M. D. S. Aliyu and E. K. Boukas, “ control for Markovian jump nonlinear systems,” in Proceedings of the 37th IEEE Conference on Decision and Control, pp. 766–771, Tampa, Fla, USA, 1998.
- E. K. Boukas and Z. K. Liu, “Robust control of discrete-time Markovian jump linear systems with mode-dependent time-delays,” IEEE Transactions on Automatic Control, vol. 46, no. 12, pp. 1918–1924, 2001.
- D. P. de Farias, J. C. Geromel, J. B. R. do Val, and O. L. V. Costa, “Output feedback control of Markov jump linear systems in continuous-time,” IEEE Transactions on Automatic Control, vol. 45, no. 5, pp. 944–949, 2000.
- X. Chen and K. Zhou, “Multiobjective control design,” SIAM Journal on Control and Optimization, vol. 40, no. 2, pp. 628–660, 2001.
- D. Hinrichsen and A. J. Pritchard, “Stochastic ,” SIAM Journal on Control and Optimization, vol. 36, no. 5, pp. 1504–1538, 1998.
- T. Damm, “State-feedback -type control of linear systems with time-varying parameter uncertainty,” Linear Algebra and Its Applications, vol. 351-352, pp. 185–210, 2002.
- B.-S. Chen and W. Zhang, “Stochastic control with state-dependent noise,” IEEE Transactions on Automatic Control, vol. 49, no. 1, pp. 45–57, 2004.
- V. A. Ugrinovskii, “Robust control in the presence of stochastic uncertainty,” International Journal of Control, vol. 71, no. 2, pp. 219–237, 1998.
- V. Dragan, A. Halanay, and A. Stoica, “The -attenuation problem for systems with state dependent noise,” Stochastic Analysis and Applications, vol. 17, no. 3, pp. 395–404, 1999.
- V. Dragan and T. Morozan, “Global solutions to a game-theoretic Riccati equation of stochastic control,” Journal of Differential Equations, vol. 138, no. 2, pp. 328–350, 1997.
- R. Boel and P. Varaiya, “Optimal control of jump processes,” SIAM Journal on Control and Optimization, vol. 15, no. 1, pp. 92–119, 1977.
- R. Rishel, “A minimum principle for controlled jump processes,” in Control Theory, Numerical Methods and Computer Systems Modelling, vol. 107 of Lecture Notes in Economics and Mathematical Systems, pp. 493–508, Springer, 1975.
- S. J. Tang and X. J. Li, “Necessary conditions for optimal control of stochastic systems with random jumps,” SIAM Journal on Control and Optimization, vol. 32, no. 5, pp. 1447–1475, 1994.
- Z. Wu, “Fully coupled FBSDE with Brownian motion and Poisson process in stopping time duration,” Journal of the Australian Mathematical Society, vol. 74, no. 2, pp. 249–266, 2003.
- I. I. Gihman and A. V. Skorohod, Stochastic Differential Equations, Springer, 1972.
- C. Graham, “McKean-Vlasov Itô-Skorohod equations, and nonlinear diffusions with discrete jump sets,” Stochastic Processes and Their Applications, vol. 40, no. 1, pp. 69–82, 1992.
- Z. Wu, “A general maximum principle for optimal control of forward-backward stochastic systems,” Automatica, vol. 49, no. 5, pp. 1473–1480, 2013.
- W. Zhang and B.-S. Chen, “Stochastic affine quadratic regulator with applications to tracking control of quantum systems,” Automatica, vol. 44, no. 11, pp. 2869–2875, 2008.
- W. Zhang and B.-S. Chen, “State feedback control for a class of nonlinear stochastic systems,” SIAM Journal on Control and Optimization, vol. 44, no. 6, pp. 1973–1991, 2006.
- I. I. Gihman and A. V. Skorohod, The Theory of Stochastic Processes III, Springer, 1979.
Copyright © 2014 Rui Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.